Jump to content

Psalm 23

Members
  • Content Count

    461
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Psalm 23

  • Rank
    Advanced Member
  • Birthday 07/06/1959

Profile Information

  • Gender
    Female
  • Location
    California
  • Interests
    Interests/Activities I am still able to engage in: Bible Study, Spending time with family and friends, Playing the piano, Reading, Light gardening, Scrabble, Bird watching, Attending concerts, Picnics, Short walks. Activities I am hoping to return to: Snow skiing, Tennis, Long Walks, Horseback riding( I used to jump ), Bicycling, Serious Gardening, Nursing(Labor and Delivery), Volunteering.

Recent Profile Visitors

2,100 profile views
  1. A number of years ago I tried low dose naltrexone as was recommended by my then Rheumatologist. He said it might help sleep ( which is no longer an issue), pain and fatigue. I gave it 6 months. Three months of 3mg then three months of 4.5mg. It did absolutely nothing for me. I'm glad some people are receiving some benefits from it. A few years after that he recommended I try Nuvigil. It caused severe insomnia and greatly increased my already significant flu-like feelings so that med only worsened everything. A number of years later after being diagnosed with mod-severe OSA my Pulmonologist rec
  2. Actually bruising easily is one of innumerable mast cell activation syndrome/disorder symptoms. When mast cells degranulate one of the many chemicals released is heparin which is a blood thinner. Many people with dysautonomia have a co-existing mast cell disorder. Definitely something worth being evaluated for as much of the treatment is OTC and for some can potentially eliminate or reduce the symptom severity. http://www.mastattack.org/2014/10/mcas-blood-bone-marrow-and-clotting/ This is basically a condensed down version of Dr. Afrins more comprehensive article. He has written a fe
  3. Hello, Is your 2100 NE level the standing result from a supine /standing catacholamine test ? My results were 1236 supine and 2922 standing. The results were not influenced by any meds I was taking. I was told I had a hyperadrenergic response to standing. My b/p is high on ttt but labile as a general rule. Do you have a significant tremor when upright ? My initial diagnosis was neuropathic pots with a hyperadrenergic component. As time went on that diagnosis morphed into AAN. In my case the elevated b/p and NE level are compensatory mechanisms so salt ( 8 grams ) and 2.5 liters of fluid w
  4. That's great that taking Imodium allows you to tolerate your Plaquenil. Bare in mind that if you were to take Imuran there is a lot of lab work required. One has to first have a Thiopurine methyltransferase test to determine whether or not you are even a candidate for taking Imuran. After starting the med there are weekly then every other week labs which eventually become monthly for the duration. Basically CBC with diff and liver function studies. What I call my low sensory overload threshold actually improved prior to starting the IVIG. It began to improve after starting on Clonidine an
  5. Hello p8d, I'm sorry my last post was not very clear. So I edited it. With regard to my b/p it is actually very labile with the exception of my ttt pressures which are very high so beyond the 10 minute standing time my b/p is all over the place. It does sound like we are very similar in that regard after all. I was mistakenly diagnosed with lupus by two different Rheumatologists and put on Plaquenil for 6 years which temporarily helped a number of different non-lupus symptoms which never made any sense until recently. Interestingly Plaquenil is now being used for POTS patients as wel
  6. Yes. It does help. Primarily with the ability to remain standing for much longer periods of time without developing jello legs, shaking, nausea, blurred vision, tachycardia, air sucked out of your lungs feeling and ultimately dizziness. Because I have an intact adrenergic function my b/p doesn't drop with a 10 minute ttt. Rather I have a hyperadrenergic response to standing so in my case we are hoping for a correction to my extremely high standing b/p and rest of the time very labile b/p which can range from 80s/40s to 200/116. I am sorry to say that thus far the IVIG has not helped my fatigue
  7. Hello, I am currently receiving IVIG and am on Medicare but because I am receiving it for a Non - FDA approved diagnosis ( AAN ) Medicare will not cover it however my Aetna part D drug plan will. Go figure. It did of course have to go through an authorization process and it has to be done as a home infusion. The way it worked for me was my Neurologist sent IVIG orders to NuFactor ( specialty pharmacy ) who then submitted paperwork to Aetna who then approved it. NuFactor then contacted a local infusion company they had a contract with who then set up an infusion schedule with me. NuFactor
  8. Hello and thank you Chaos. It's good to hear from you. Yes. It is very disappointing when a treatment either doesn't help or is not tolerated. How wonderful that your IVIG / Rituxan combination therapy is helping you. That must be pretty exciting to feel better then you have in a decade. Hopefully it's a result of the treatment and not related to a normal improved disease fluctuation state. I do realize it's a difficult balance between optimism and realism as one doesn't want to set ones self up for disappointment but yet is hopeful for improvement. I do hope as you continue on this combi
  9. Hi Rich, That may not always be the rule though. I think it really depends upon the individual patient, the risk factors of adding in an additional potentially damaging medication and what experiences the Neurologist has had with combination therapies. The article you make mention of is from 2009 and involves a very small pool of patients. I should think that while more recent studies may not be published Mayo Neurologists would share relevant beneficial data with one another. I am a Mayo patient actually. Hi Kim, After three months of taking the Cellcept it had to be discontinu
  10. Hi ANCY, I just wanted to to tell you how sorry I am at all you've been through and are continuing to go through. What a frightful situation to be sure. The only additional thing I can think to suggest trying are the Lidocaine 5 % prescription patches which I find immensely helpful for my back pain. I'll be praying for you my friend.
  11. Hello ares22, Thank you so much for sharing ! I'm so sorry to hear that your symptoms have become so debilitating and your IVIG is not as effective as it had previously been. How disappointing. I've read about others experiencing the same thing which has caused me to wonder how long mine will continue to be helpful. I receive my IVIG every other week. I do notice it working less the farther away I am from the day of infusion. I can certainly understand your hesitation with taking Cellcept. It is by far the scariest medication I have ever been on. Thankfully thus far I seem to be toleratin
  12. With the exception of a one month hold which was required for ARS retesting I have been receiving IVIG for approximately one year. While I have realized significant symptom improvement in some areas in other areas there has been no improvement at all so combination therapy was put out there by my Neurologist as a treatment option. As of today I have started this more aggressive form of treatment and wonder if any other of you with AAN/AAG have gone this route. If so what was your experience like ? Did your condition improve ? Did you deal with any side effect issues from the Mycophenolate ? I
  13. Hello, I'm sorry you've had such an issue with IVIG side effects. For some they can be so problematic. As was pointed out if your insurance approves it changing to a different brand can possibly help. I'm on Privigen. The rate starts at 30-45/hr and is not to exceed 75/hr but can be run less then the 50/hr if there is a tolerance issue. It did have to be stopped and restarted and the rate reduced a few times because of a transient hypertension issue. Per the Neurologist order I premedicate with Tylenol and Betamethasone. Normally Benadryl would also be given but because I am already on a
×
×
  • Create New...